Be in the know with Fentanyl overdoes
Fentanyl is a synthetic drug usually used to treat severe pain. It is about 50 times more potent than morphine. When prescribed, it usually comes in pills, patches, or lozenges.
There has been an increase in overdoses in the United States that involve illicit fentanyl in recent years. Fentanyl has been making its way into the hands of the public in the form of illicit counterfeit medications or as a contaminant in other illegal drugs, such as heroin or cocaine.
It's important to know how to recognize a synthetic opioid overdose to potentially save a life. Signs may include:
- slow and shallowed breathing
- loss of consciousness or falling asleep
- choking or gurgling sounds
- small and constricted pupils
If you or someone you know overdoses, please seek immediate medical help such as 911 or 1-800-222-1222. For more information about opioids treatments, please visit findtreatment.gov.